SMITH & NEPHEW, INC. GII POST REF A/P BLK SZ 7; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71440822 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a tka, the metal part of a universal pin driver became detached and a pin of a gii post ref a/p blk sz 7 broke off.Both failures occurred while the instruments were handled in the surgical site.The broken pin of the gii post ref a/p blk sz 7 was retrieved with a pair of forceps and accounted for as being complete.Surgery was resumed, without any delay, with the same device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed one of the spikes broke off the cutting block.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).